Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 18, 2021, 8:30 PM MDT for Laramie County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 8:30 PM MDT (02:30 UTC)
- Expired
- Jun 18, 2021, 9:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 54 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
784 WWUS85 KCYS 190230 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 830 PM MDT Fri Jun 18 2021 WYZ108-118-119-190315- Goshen County WY-Central Laramie County WY-East Laramie County WY- 830 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN AND NORTHEASTERN LARAMIE COUNTIES UNTIL 915 PM MDT... At 830 PM MDT, Doppler radar was tracking a strong thunderstorm near Meriden Rest Area, or 32 miles northeast of Cheyenne, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Meriden Rest Area around 855 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4150 10446 4154 10446 4157 10424 4144 10424 TIME...MOT...LOC 0230Z 275DEG 10KT 4151 10441 $$ Jamski
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 18, 7:24 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 18, 7:24 PM MDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 724 PM MDT Fri Jun 18 2021 .UPDATE... Issued at 723 PM MDT Fri Jun 18 2021 Based on the latest hi-res model RH, winds and local fire weather procedures, Red Flag criteria will be met for east-central WY, specifically zones 301 and 302. Therefore, the Fire Weather Watch was upgraded to a Red Flag Warning valid Noon through 8 PM MDT Saturday. Updated the Fire Weather Forecast. && .SHORT TERM...(This evening through Saturday) Issued at 206 PM MDT Fri Jun 18 2021 Stationary frontal boundary that was draped across the region has since pushed further east into Colorado, with high pressure building off the Pacific Northwest. Current radar imagery indicates some isolated convection over Sioux Country, and traveling towards the southeast, with some back-building to the northwest. Should see some more cells develop later this evening across the southern portion of the Wyoming and northward into the Panhandle. Storms will continue to be isolated, with the potential for some severe storms as SBCAPE remain in the 1500 to 2500 J/kg east of the Laramie Range. With these systems, some stronger winds and ping pong size hail are possible. As we transition into the weekend, an additional cold frontal boundary is expected to start digging southward across the CWA before becoming stationary once again across the region. Temperatures will climb to above normal in the mid-80s to mid-90s. On Saturday, strong diurnal heating and decent low-level moisture will yield SBCAPE values greater than 2000 J/kg. Combined with surface to 500mb bulk shear values of 35 to 50 knots, will promote conditions on Saturday to remain susceptible to scattered strong to severe thunderstorms across the southern portion of southeastern Wyoming and the Nebraska Panhandle. Main concern with the current forecast for Saturday exist with the HRRR model solutions with the convection starting a bit too far to the east, and leaving the CWA before any stronger storms develop. After the frontal passage, should start to see conditions calming down with daytime highs on Sunday in the low to mid-70s. There is a chance for continued afternoon thunderstorms on Sunday. However, current model guidance has much of the energy pushing eastward, limiting stronger thunderstorm potentials. .LONG TERM...(Saturday night through Friday) Issued at 206 PM MDT Fri Jun 18 2021 Clipper shortwave moves through the area Monday morning. Looks like a good chance for overnight showers and isolated thunderstorms as GFS...SREF and ECMWF all showing good agreement on timing/location of QPF. Went above guidance on PoPs for Monday morning. Upper ridge builds back into southeast Wyoming Monday night into Tuesday with gusty west winds. GFS 700mb winds 25 to 35kts Tuesday could lead to critical fire weather concerns...especially out across Carbon County. Ridge axis shifts east Wednesday with breezy west winds continuing. Pattern shift towards the end of next week with a slow moving low pressure system over the desert southwest. May see an increase in precipitation as it pulls moisture north out of old Mexico. Right now...mid term guidance still has us dry...but something to watch as this takes place. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 543 PM MDT Fri Jun 18 2021 Latest surface analysis was showing a dry line boundary draped on the foothills of the Laramie Range. This boundary appears to be a trigger for more convection early this evening. A few of these storms may become strong to severe with some potential for left and right movers with the general movement of west to east at around 10kts near KCYS. These storms may tap into some strong shear aloft which may allow them to persist for a couple hours past sunset. Could see some residual fog late tonight in locations that see the storms especially if there is some hail. Otherwise, more scattered convection is possible on Saturday afternoon especially along the I-80 corridor. && .FIRE WEATHER... Issued at 206 PM MDT Fri Jun 18 2021 Near critical fire weather conditions for the Snowy, Sierra Madre, and North Laramie Ranges continues this afternoon with west winds 10 to 15 mph with gusts to 20 mph, humidity 10 to 20 percent, and a Haines Index of 5 to 6. Saturday, following a frontal passage will be winds 15 to 20 mph with gusts to 30 mph and humidity 10 to 15 percent for the North Laramie Range and Converse County, warranting a Fire Weather Watch. The Snowy and Sierra Madre Ranges will be near critical, but the humidity there is expected to be above critical levels due to chances of showers and thunderstorms. A stronger front pushes through southeast Wyoming and western Nebraska Saturday night into Sunday, bringing cooler temperatures, higher humidities, and chances of showers and thunderstorms Sunday and Monday. Tuesday, the above-normal warm and dry pattern returns, allowing the conditions to become near-critical once again for fire weather concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning from noon to 8 PM MDT Saturday for WYZ301-302. NE...None. && UPDATE...MAJ SHORT TERM...MD LONG TERM...GCC/TJT AVIATION...REC FIRE WEATHER...MD/LK
Hazardous weather outlook, Jun 18, 2:49 PM MDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 249 PM MDT Fri Jun 18 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-192100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 249 PM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Chances for isolated afternoon showers and thunderstorms, some being strong to briefly severe. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Chances for isolated to scattered showers and thunderstorms, some being strong to severe on Saturday. Chances for showers and thunderstorms Sunday and Monday. Warmer and drier conditions Tuesday through Thursday. .Spotter information statement... Spotters are encouraged to report and hail or wind reports, including damage, to the National Weather Service in Cheyenne. WYZ104-105-109>115-192100- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 249 PM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Near critical fire weather conditions. Burning of any kind is strongly discouraged. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Elevated to near critical fire weather conditions with gusty winds and low humidity, susceptible to rapid fire weather growth, Saturday and Tuesday through the rest of the week. .Spotter information statement... Spotter activation will not be needed. WYZ101-103-192100- Converse County Lower Elevations-North Laramie Range- 249 PM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Elevated fire weather conditions with gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A Fire Weather Watch is in effect for gusty winds and low humidity Saturday noon to 8 PM MDT. Elevated fire weather conditions return Tuesday and Wednesday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 18, 8:02 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
802 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 3 E CHEYENNE 41.15N 104.73W
06/18/2021 M1.00 INCH LARAMIE WY EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL AT CONVERSE AND LINCOLNWAY.
&&Local storm report, Jun 18, 8:04 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
804 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 3 NNW CHEYENNE 41.18N 104.81W
06/18/2021 M1.00 INCH LARAMIE WY NWS EMPLOYEE
&&Local storm report, Jun 18, 8:05 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
805 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 1 W CHEYENNE 41.15N 104.81W
06/18/2021 M1.00 INCH LARAMIE WY COCORAHS
&&Local storm report, Jun 18, 8:07 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
807 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 SE CHEYENNE 41.13N 104.78W
06/18/2021 M1.25 INCH LARAMIE WY NWS EMPLOYEE
&&Local storm report, Jun 18, 8:15 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 ESE CHEYENNE 41.13N 104.75W
06/18/2021 M0.88 INCH LARAMIE WY AMATEUR RADIO
SUN VALLEY DRIVE.
&&Special weather statement, Jun 18, 8:30 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 830 PM MDT Fri Jun 18 2021 WYZ108-118-119-190315- Goshen County WY-Central Laramie County WY-East Laramie County WY- 830 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN AND NORTHEASTERN LARAMIE COUNTIES UNTIL 915 PM MDT... At 830 PM MDT, Doppler radar was tracking a strong thunderstorm near Meriden Rest Area, or 32 miles northeast of Cheyenne, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Meriden Rest Area around 855 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4150 10446 4154 10446 4157 10424 4144 10424 TIME...MOT...LOC 0230Z 275DEG 10KT 4151 10441 Jamski
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:18 PM MDT | Red Flag Warning | CYS | 25 hr | |
| Jun 18, 7:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 18, 7:35 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| Jun 18, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jun 18, 8:13 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 18, 8:29 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jun 19, 12:54 PM MDT | Fire Weather Watch | CYS | 7 hr | |
| Jun 19, 1:18 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| Jun 19, 1:51 PM MDT | Special Weather Statement | CYS | Laramie | 24 min |
| Jun 19, 1:41 PM MDT | Special Weather Statement | CYS | Banner | 49 min |
| Jun 19, 2:04 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 41 min |
| Jun 19, 2:23 PM MDT | Special Weather Statement | CYS | Kimball | 52 min |
| Jun 19, 2:38 PM MDT | Special Weather Statement | CYS | Box Butte | 52 min |
| Jun 19, 2:42 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 36 min |
| Jun 19, 2:46 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 17 min |
| Jun 19, 2:53 PM MDT | Special Weather Statement | CYS | Morrill | 37 min |
| Jun 19, 3:20 PM MDT | Special Weather Statement | CYS | Cheyenne | 55 min |
| Jun 19, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 59 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.